MAUDE Adverse Event Report: DePuy Ireland VELYS; Orthopedic Stereotaxic Instrument

DePuy Ireland VELYS; Orthopedic Stereotaxic Instrument
Catalog Number 451570101
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Malposition of Device (2616)
Health Effect - Clinical Code Bone Notching (4890)
Date of Event 09/17/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a total knee arthroplasty (tka) surgical procedure, when using the robotic assisted satellite station device and the robotic assisted base station device it was observed that the flexion gaps (medial distal condyle) was not lining up with what the surgeon was seeing and feeling in the patient anatomy.After re-registering, they went back into the accubalance graph, went through the range of motion with the knee, and the flexion gaps increased medially and laterally.They went through the range of motion three more times, and the surgeon was still not seeing satisfactory measurements.They then re-registered points, remeasured the center of the tibia, posterior/distal condyle, and anterior aspect of femur.The surgeon then proceeded back to the accubalance graph and was able to get measurements that lined up with the patient¿s anatomy.After this, they moved forward to resections and made them with machine size 9 settings, but they noticed the trial did not meet resections.It was reported that the size 9 was much larger than the resections.The surgeon then chose the size 8 trial for a better fit.The posterior chamfer was too deep however, and the patient anatomy was not making contact with the posterior chamfer in the trial, so they used an 8 femur with cementing and not a press fitting (they were not planning on using cementing for this case).The surgeon also did make a second tibial cut as well, trialed, and cemented.Per the surgeon, the outcome was satisfactory, even though it was not the ideal plan.It was reported that the robot was not mounted to the surgical bed.It was reported that the procedure was delayed due to re-registering five times.There were no reports of injuries, medical intervention, or prolonged hospitalization.All available information has been disclosed.No further information was provided.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional narrative: as of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.

Brand Name
VELYS
Common Device Name
Orthopedic Stereotaxic Instrument
Manufacturer (Section D)
DePuy Ireland
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
+1(908)386-3534
MDR Report Key50913635
Report Number1818910-2026-16657
Device Sequence Number12094812
Product Code OLO
UDI-Device Identifier10603295519492
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K202769
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number451570101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/23/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown